Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 87, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 23, 2025, 8:09 AM CDT for Giles County, Lewis County, Maury County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2025, 8:09 AM CDT (13:09 UTC)
- Expired
- Sep 23, 2025, 10:53 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 104 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
034
WGUS54 KOHX 231309
FFWOHX
TNC055-101-119-231615-
/O.NEW.KOHX.FF.W.0087.250923T1309Z-250923T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
809 AM CDT Tue Sep 23 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northwestern Giles County in middle Tennessee...
East Central Lewis County in middle Tennessee...
Southwestern Maury County in middle Tennessee...
* Until 1115 AM CDT.
* At 809 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mount Pleasant and Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3543 8697 3538 8708 3539 8713 3543 8721
3544 8721 3544 8722 3544 8723 3544 8725
3549 8730 3558 8738 3561 8728
FLASH FLOOD...RADAR INDICATED
$$
Cravens1 follow-up statement
455
WGUS74 KOHX 231553
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
1053 AM CDT Tue Sep 23 2025
TNC055-101-119-231603-
/O.CAN.KOHX.FF.W.0087.000000T0000Z-250923T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Giles TN-Lewis TN-Maury TN-
1053 AM CDT Tue Sep 23 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN GILES, EAST
CENTRAL LEWIS AND SOUTHWESTERN MAURY COUNTIES...
Flood waters are receding and heavy rain has ended. Please continue
to heed remaining road closures.
&&
LAT...LON 3543 8697 3538 8708 3539 8713 3543 8721
3544 8721 3544 8722 3544 8723 3544 8725
3549 8730 3558 8738 3561 8728
$$
CravensWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 6:42 AM CDT, 1 hour 27 minutes earlier. Its key messages:
- Updated at 635 AM CDT Tue Sep 23 2025
- Medium to high rain and thunderstorm chances through Thursday. Low threat for severe storms, a few could produce strong winds and heavy downpours.
- Minor flooding from heavy rain possible.
- Seasonal temperatures midweek, but latest trends show warm days returning by next week.
Area forecast discussion, Sep 23, 6:42 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Nashville TN 642 AM CDT Tue Sep 23 2025 ...New AVIATION... .KEY MESSAGES... Updated at 635 AM CDT Tue Sep 23 2025 - Medium to high rain and thunderstorm chances through Thursday. Low threat for severe storms, a few could produce strong winds and heavy downpours. - Minor flooding from heavy rain possible. - Seasonal temperatures midweek, but latest trends show warm days returning by next week. && .SHORT TERM... (Tonight through Wednesday Night) Issued at 1125 PM CDT Mon Sep 22 2025 After a very active Monday afternoon with spots of gusty winds and heavy rain, things settled down in the evening. But, a shortwave and mid level jet streak will help activity blossom again in the late Monday night hours. Locally heavy rain will be possible. Storms will be mostly elevated with very low risk for strong surface wind gusts. CAMs have been consistently showing a resurgence of activity in the late night, but placement has varied run to run, so confidence is low for exactly who will get the overnight downpours and rumbles. Tuesday will be generally similar to Monday with a slight increase in shower and storm coverage. Once again a marginal risk (level 1 out of 5) for severe storms will be in place for localized damaging wind gust potential. Tuesday night through Wednesday night, a consolidation of waves will form a deep upper trough along the Ms River Valley. The approach of this system will bring a swath of very deep moisture and lift across the area with periods of showers and storms. Midweek rainfall totals over 2 inches will be likely with some spots reaching 3 or 4 inches by daybreak Thursday. There will still be a low-end severe risk Tuesday night into Wednesday for localized gusty winds, but as precipitable water values climb well above normal, localized flood will be the greater concern. So far, flash flood guidance values have been quite high with dry soil absorbing a lot of the heavy downpours. But as episodes of rain continue, the heavy downpours will be more likely to cause flood impacts. Unlike last week when we had hot days and cool nights, midweek highs will be limited by clouds and showers. But nights will be muggy and warmer than normal. && .LONG TERM... (Thursday through next Tuesday) Issued at 1125 PM CDT Mon Sep 22 2025 As the band of deep moisture pivots ahead of the incoming trough, high rain coverage and downpours will focus over the Plateau Thursday, although all areas will keep showery conditions until a front passes late day. Models have trended quicker with drying behind the front, but temps have trending warmer. So, we are looking at a good weekend, but not really fall-like. Nights look seasonably cool, but daytime temps will climb well above normal again. And regarding the dryness shown in our extended forecast- not a slam dunk. Many models show several days of dry wx this weekend through next week, but some members are closing off an upper low over the southeast then pulling some showers up our way early next week. Obviously, low confidence a week ahead. && .AVIATION... (12Z TAFS) Issued at 635 AM CDT Tue Sep 23 2025 Mixed bag of conditons out there today as showers and thunderstorms continue to move through the area. Largely VFR conditions for terminals as most storm activity is limited to south of I-40 this morning. Storm coverage is expected to decrease through the morning, as we see improving conditions. Through the afternoon, scattered storms will move through and have the potential to produce strong gusty winds and heavy rainfall. Have included a few tempos and prob30s. Tonight, shower activity continues with a chance for MVFR CIGs moving in towards the end of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 86 70 84 68 / 60 60 100 90 Clarksville 87 68 84 65 / 50 70 90 70 Crossville 78 63 79 63 / 70 50 80 90 Columbia 84 67 83 67 / 60 50 100 90 Cookeville 80 65 80 65 / 50 60 90 100 Jamestown 79 65 79 65 / 70 60 90 90 Lawrenceburg 84 67 82 66 / 60 40 90 90 Murfreesboro 85 67 84 68 / 60 50 100 100 Waverly 83 67 81 64 / 60 60 90 70 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Cravens
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 12:37 AM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Sep 23, 12:45 AM CDT | Special Weather Statement | OHX | Cheatham | 45 min |
| Sep 23, 12:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 31 min |
| Sep 23, 1:10 AM CDT | Special Weather Statement | OHX | Davidson, Williamson | 35 min |
| Sep 23, 1:14 AM CDT | Special Weather Statement | OHX | Davidson | 31 min |
| Sep 23, 1:28 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Sep 23, 1:47 AM CDT | Special Weather Statement | OHX | Sumner, Wilson | 43 min |
| Sep 23, 1:58 AM CDT | Special Weather Statement | OHX | Maury | 47 min |
| Sep 23, 2:15 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 25 min |
| Sep 23, 7:49 AM CDT | Areal Flood Advisory | OHX | Giles, Lewis, Marshall, Maury | 116 min |
| Sep 23, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 47 min |
| Sep 23, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 52 min |
| Sep 23, 6:05 PM CDT | Special Weather Statement | OHX | Stewart | 40 min |
| Sep 23, 6:29 PM CDT | Areal Flood Advisory | OHX | Perry | 3 hr |
| Sep 23, 6:33 PM CDT | Special Weather Statement | OHX | Lewis | 42 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.